Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 12, 2020, 2:53 PM EDT for Henrico County, City of Richmond, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2020, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 12, 2020, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Richmond, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:15 PM EDT | FLASH FLOOD | 2 Ene Downtown Richmond, VA | WATER COVERING ROADWAY AT THE INTERSECTION OF BELVIDERE STREET AND CANAL STREET, PER VDOT CAMERA. |
| Aug 12, 3:30 PM EDT | FLASH FLOOD | 2 Ne Downtown Richmond, VA | WATER COVERING INTERSTATE-95 NEAR MM 76, PER VDOT CAMERA. |
| Aug 12, 3:45 PM EDT | FLASH FLOOD | 2 Se Downtown Richmond, VA | WATER RESCUE AT THE 2100 BLOCK OF BAINBRIDGE STREET. |
| Aug 12, 4:00 PM EDT | FLASH FLOOD | 1 Wnw Lakeside, VA | WATER FLOWING OVER HERMITAGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WGUS51 KAKQ 121853
FFWAKQ
VAC087-760-122200-
/O.NEW.KAKQ.FF.W.0039.200812T1853Z-200812T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
253 PM EDT Wed Aug 12 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Henrico County in central Virginia...
The City of Richmond in central Virginia...
* Until 600 PM EDT.
* At 253 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Richmond, Virginia Union University, Virginia Commonwealth
University, Downtown Richmond, University Of Richmond, Tuckahoe,
Bon Air, Mechanicsville, Lakeside, Laurel, Glen Allen, East
Highland Park, Bensley, Greendale, Dumbarton, Solomons Store,
Chamberlayne, Longdale, Roslyn Hills and Montrose.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area during the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3753 7758 3768 7756 3769 7754 3768 7745
3763 7742 3762 7740 3760 7740 3759 7738
3753 7738 3750 7741 3744 7742 3744 7743
3745 7742 3746 7744 3746 7747 3746 7749
3747 7751 3753 7753 3753 7754 3754 7756
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EI2 follow-up statements
586
WGUS71 KAKQ 121934
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
334 PM EDT Wed Aug 12 2020
VAC087-760-122200-
/O.CON.KAKQ.FF.W.0039.000000T0000Z-200812T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henrico VA-City of Richmond VA-
334 PM EDT Wed Aug 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR NORTHWESTERN HENRICO COUNTY AND THE CITY OF RICHMOND...
At 334 PM EDT, cameras from the Virginia Department of
Transportation showed water covering roadways in the City of
Richmond. Between 1.5 and 2.5 inches of rain have fallen during the
past hour. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Cameras.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Richmond, Virginia Union University, Virginia Commonwealth
University, Downtown Richmond, University Of Richmond, Tuckahoe,
Bon Air, Mechanicsville, Lakeside, Laurel, Glen Allen, East
Highland Park, Bensley, Greendale, Dumbarton, Solomons Store,
Chamberlayne, Longdale, Roslyn Hills and Montrose.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3753 7758 3768 7756 3769 7754 3768 7745
3763 7742 3762 7740 3760 7740 3759 7738
3753 7738 3750 7741 3744 7742 3744 7743
3745 7742 3746 7744 3746 7747 3746 7749
3747 7751 3753 7753 3753 7754 3754 7756
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EI390
WGUS71 KAKQ 122201
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
601 PM EDT Wed Aug 12 2020
VAC087-760-122211-
/O.EXP.KAKQ.FF.W.0039.000000T0000Z-200812T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henrico VA-City of Richmond VA-
601 PM EDT Wed Aug 12 2020
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN HENRICO COUNTY
AND THE CITY OF RICHMOND...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flash Flood Watch remains in effect until 1200 AM EDT for portions
of southeast Maryland and Virginia.
LAT...LON 3753 7758 3768 7756 3769 7754 3768 7745
3763 7742 3762 7740 3760 7740 3759 7738
3753 7738 3750 7741 3744 7742 3744 7743
3745 7742 3746 7744 3746 7747 3746 7749
3747 7751 3753 7753 3753 7754 3754 7756
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:19 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 12, 10:19 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1019 AM EDT Wed Aug 12 2020
.SYNOPSIS...
A trough of low pressure east of the mountains, will increase
the chance for showers and thunderstorms through Friday. A cold
front pushes south across the area Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM EDT Wednesday...
Latest surface analysis suggests a trough of low pressure just
to the east of the mountains with a cold front near the Mason-
Dixon line. This trough and cold front will slowly slide east
and southeast through today allowing for development of
convection with potential heavy rainfall especially north and
northwest of Richmond, extending through the northern neck and
into the Maryland eastern shore. The best chances for rainfall
may hold off until late this afternoon but given the high
freezing level, deep warm cloud depth, slow storm motion, and
high precipitable water values of nearly 2 inches, expect any
storm to have the potential for heavy rain. In fact, the HREF
guidance suggests a 30% neighborhood probability of >3" in 3 hr
N and NW of RIC late this afternoon into early this evening. As
such, a flood watch will remain in effect for the northwestern
and northern parts of the forecast area. In addition, this area
is also in a moderate risk for excessive rainfall from WPC.
The HRRR also suggests the sea breeze will allow for
thunderstorm development in the eastern part of the forecast
area this afternoon. The NAM is not nearly as aggressive in
showing sea breeze convection this afternoon. Given the sea
breeze activity over the last few days, will give some weight
toward the HRRR and continue with chance pops closer to the
coast this afternoon. Although this area is not under the flood
watch, will need to also monitor this area for heavy rainfall as
well due to the slow moving nature of the storms. Coverage is
not expected to be widespread enough to warrant an expansion of
the flood watch further east however.
As of 640 AM EDT Wednesday...
Latest MSAS shows weak high pressure across central VA with a sfc
trof across the Piedmont, just east of the mts. Meanwhile, a cold
front was approaching the mts from the nw.
Shaping up to be a rather active day convection wise given fairly
rapid development of tstms after 18Z along the sfc trof across the
Piedmont. Expect about a 6-8 hr window where heavy rainers (rates
btwn 1-3 inches per hour) will be the the main threat given modest
cape, pw's apprchg 2 inches and low MBE velocities (0-5 mph).
After coord with WPC, and given the saturated grnd of late, issued
a flash flood watch for the nwrn half of the fa this aftrn thru the
eve with cat/likely PoPs. This area alrdy in a day 1 ERO. Lower PoPs
to the east (chc). An addntl area that will have to be monitored
will be Tidewater where svrl inches of rain and flash flooding
occured Tues from tstms that dvlpd along the sea-breeze.
The current convection along the trof across the Piedmont was
weakening/dissipating at sunrise. Models show this trend continuing
with a lull in any activity for a few hrs period later this morning.
Otw, pt sunny this morning bcmg mstly cldy this aftrn. Highs 85-90.
Convection conts this eve (high chc/likely PoPs), tapering off after
midnite. Ptchy fog also possible. Lows low-mid 70s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 345 AM EDT Wednesday...
Models show a persistant pattern shaping up for both Thurs and Fri
where copious amounts of moisture pools along the sfc trof resulting
in nmrs shwrs/tstms thru the period. Could be looking at an extended
period of lclly hvy downpours given the trplcl-like airmass in place
(PW's arnd 2 inches). The local area is alrdy in a day 2 ERO so would
expect Thurs to be anthr day where a flash flood watch is needed.
Cat/likely PoPs Thurs with highs in the low-mid 80s. Lows Thurs nite
70-75. High chc-likely PoPs Fri with highs in the low-mid 80s.
QPF thru 00Z Sat averages 1-2 inches across the south and coastal
areas with 2-3 (lclly 4 inches) across the north.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 120 PM EDT Tuesday...
The extended period will remain unsettled. A slow moving weak
upper level trough from the OH/TN Valleys (Fri night) will
track across the FA this weekend into early next week.
Meanwhile...hi pres will sit nearly stationary over the wrn
Atlantic. Models suggest plentiful moisture through much of the
period and there will likely be a sfc frontal boundary sitting
over the local area (dissipating Mon-Tue). Expecting rather
widespread coverage of SHRAs/tstms from Fri night through the
weekend w/ locally heavy rain and poss flooding. A transition to
more typical Summer conditions (and mainly diurnal pcpn) likely
to occur Mon- Tue. Otw...VRB clouds-mostly cloudy through the
period. Highs Sat/Sun mainly in the l-m80s...lows mainly in the
u60s-l70s. Highs Mon-Tue in the mid-upr 80s.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
As of 640 AM EDT Wednesday...
VFR conditions to start off the forecast period. Sct-bkn CU develop
this aftrn as daytime heating combines with a sfc trof east of the
mts. High res data suggests shwrs/tstms develop along this feature
after 18Z. There is also the psblty of some isltd convection along
lcl sea-breezes this aftrn, but activity is not expected to be
as widespread as ystrdy was across sern VA.
Models agree in nmrs shwrs/tstms dvlpng across the Piedmont this
aftrn then spreading nne towards the lwr Md ern shore by 21Z. Given
likely PoPs, added a tempo group for thunder at RIC towards 00Z with
VCTS at SBY. Chcs for thunder are to low to include across the sern
TAF sites attm. CIGS will likely drop into the MVFR range in any
storm, but lclly hvy downpours will likely drop the vsby into the
IFR range. South winds aob 10 kts outside of any tstm. Some
ptchy late nite fog psbl, especially in areas that get rain.
Outlook:
Shwrs/tstms become more widespread Thurs thru Sat as moisture
increases along the sfc trof/cold front.
&&
.MARINE...
As of 345 AM EDT Wednesday...
Mainly quiet marine conditions are expected to continue through
today and tonight. S to SE winds will average around 10 to 15 knots
through today as a frontal boundary lingers to the north of the
local waters. Afternoon/evening thunderstorms will allow for the
potential for locally higher winds/waves. Similar conditions are
expected during the day on Thursday as a frontal boundary continues
to linger just to the north of the area. Weather becomes
increasingly unsettled Friday into the weekend as the front drops
south and weak low pressure impacts the region. Winds become E to NE
by early Saturday as the front drops south, allowing for seas to
build to 4 to 6 feet (highest across the N) during the day on
Saturday. Small Craft Advisories may be needed for at least the
northern coastal zones due to building seas/onshore flow Saturday
into Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch from 2 PM EDT this afternoon through this
evening for MDZ021-022.
NC...None.
VA...Flash Flood Watch from 2 PM EDT this afternoon through this
evening for VAZ048-060>062-064-067>069-075-076-509>517-
519-521-522.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR/MRD
SHORT TERM...MPR
LONG TERM...ALB
AVIATION...MPR
MARINE...AJBHazardous weather outlook, Aug 12, 4:05 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 405 AM EDT Wed Aug 12 2020 MDZ021-022-VAZ048-060>062-064-067>069-075-076-509>517-519-521-522- 130815- Dorchester-Wicomico-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- Eastern Essex- 405 AM EDT Wed Aug 12 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms are likely Thursday through the upcoming weekend. Periods of locally heavy rainfall...along with flooding of poor drainage and urban areas are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ023>025-NCZ012>017-030>032-102-VAZ065-066-077>090-092-093-095>100- 518-520-523>525-130815- Somerset-Inland Worcester-Maryland Beaches-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Mecklenburg-Lunenburg-Northumberland-Lancaster- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Eastern King William-Eastern King and Queen-York- Newport News-Hampton/Poquoson- 405 AM EDT Wed Aug 12 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms may produce locally heavy downpours late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More widespread showers and thunderstorms are likely Thursday through the weekend. Periods of locally heavy rainfall and flooding of poor drainage and urban areas will be the main threat in showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 12:50 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1250 PM EDT Wed Aug 12 2020
MDZ023-024-121730-
Somerset-Inland Worcester-
1250 PM EDT Wed Aug 12 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN SOMERSET
AND SOUTHWESTERN WORCESTER COUNTIES...
At 1250 PM EDT, a thunderstorm with heavy rain was located near
University Of Maryland Eastern Shore, moving east at 10 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Pocomoke City, Princess Anne, University Of Maryland Eastern Shore,
Snow Hill, West Pocomoke, Westover, Oriole, Cokesbury, Goodwill,
Fairmount, Upper Hill, Widgeon, Manokin, Upper Fairmount, Longridge,
Stockton, Whitesburg, Champ, Eden and Girdletree.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3804 7541 3809 7583 3813 7582 3813 7581
3814 7579 3814 7581 3815 7582 3826 7579
3827 7572 3827 7570 3828 7562 3829 7539
TIME...MOT...LOC 1650Z 268DEG 8KT 3817 7565
MRdSpecial weather statement, Aug 12, 1:18 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
118 PM EDT Wed Aug 12 2020
MDZ022-121800-
Wicomico-
118 PM EDT Wed Aug 12 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WICOMICO COUNTY...
At 118 PM EDT, a strong thunderstorm was located over Salisbury
University, moving north at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Salisbury, Fruitland, Salisbury University, Delmar, Hebron,
Parsonsburg, Salisbury-Wicomico, Lakewood, Chesapeake Heights,
Melson, Shad Point, Allen and Eden.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3846 7569 3846 7568 3845 7541 3828 7552
3828 7562 3830 7566 3829 7569 3829 7571
3850 7570
TIME...MOT...LOC 1718Z 198DEG 27KT 3835 7557
PocheSpecial weather statement, Aug 12, 1:46 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Wakefield VA 146 PM EDT Wed Aug 12 2020 VAZ064-511-121830- Western Hanover-Caroline- 146 PM EDT Wed Aug 12 2020 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT INTERSTATE 95 FROM ASHLAND TO LADYSMITH... At 144 PM EDT, thunderstorms with heavy rain were centered over Interstate 95 near Kings Dominion, or 8 miles north of Randolph Macon College, moving northeast at 5 mph. Rainfall amounts of 1 to 2 inches are possible with these storms. Locations impacted include... Ashland, Randolph Macon College, Ladysmith, Dawn, Kings Dominion, Golansville, Oliver, Gum Tree, Doswell, Penola, Noel, Burruss Corner, Cedar Fork and Ruther Glen. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3776 7738 3774 7756 3802 7757 3802 7732 TIME...MOT...LOC 1744Z 206DEG 5KT 3788 7745 EI
Special weather statement, Aug 12, 2:19 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
219 PM EDT Wed Aug 12 2020
VAZ062-069-513-515-516-121900-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-Eastern Henrico-
219 PM EDT Wed Aug 12 2020
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
NORTHWESTERN CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN
HENRICO AND SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF
RICHMOND...
At 218 PM EDT, thunderstorms with heavy rain were clustered from
near Manakin to the University Of Richmond. Movement was north at 10
mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Virginia Commonwealth University, Tuckahoe, University Of Richmond,
Manakin, Glen Allen, Sabot, Laurel, Wyndham, Lakeside, East Highland
Park, Bensley, Johnsons Springs, Solomons Store, Chamberlayne, Roslyn
Hills and Dumbarton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3769 7777 3771 7772 3770 7769 3771 7761
3768 7756 3770 7751 3770 7749 3768 7748
3768 7744 3761 7741 3760 7739 3746 7744
3746 7748 3743 7749 3747 7784
TIME...MOT...LOC 1818Z 196DEG 8KT 3755 7773 3756 7754
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:13 AM EDT | Flash Flood Watch | AKQ | Amelia, Caroline, Chesterfield, Cumberland, Essex, Fluvanna and 13 more | 19 hr |
| Aug 12, 1:46 PM EDT | Special Weather Statement | AKQ | Hanover | 44 min |
| Aug 12, 2:12 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, King and Queen | 81 min |
| Aug 12, 2:19 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 12, 2:38 PM EDT | Areal Flood Advisory | AKQ | Henrico, City of Richmond | 112 min |
| Aug 12, 3:21 PM EDT | Areal Flood Advisory | AKQ | Northumberland, Richmond | 114 min |
| Aug 12, 3:25 PM EDT | Areal Flood Advisory | AKQ | Hanover | 2 hr |
| Aug 12, 4:01 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 44 min |
| Aug 12, 4:02 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Aug 12, 5:11 PM EDT | Areal Flood Advisory | AKQ | Fluvanna, Goochland, Louisa | 2 hr |
| Aug 12, 5:16 PM EDT | Special Weather Statement | AKQ | King and Queen | 59 min |
| Aug 12, 5:21 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Middlesex | 114 min |
| Aug 12, 5:27 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Prince Edward | 2 hr |
| Aug 12, 5:48 PM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, King William, Middlesex, New Kent, Richmond | 117 min |
| Aug 12, 5:56 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland, Richmond | 49 min |
| Aug 12, 6:00 PM EDT | Flash Flood Warning | AKQ | Essex, King and Queen, Middlesex | 3 hr |
| Aug 12, 6:44 PM EDT | Special Weather Statement | AKQ | Northumberland | 46 min |
| Aug 12, 6:53 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 3 hr |
| Aug 12, 7:14 PM EDT | Special Weather Statement | AKQ | City of Richmond | 46 min |
| Aug 12, 7:42 PM EDT | Special Weather Statement | AKQ | Gloucester | 63 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.